MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U35130104
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly failed to inflate.It was further reported that the another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 035 pta dilatation catheter was returned for the evaluation.Visual evaluation was performed and noted that catheter was bloody near the strain relief but the balloon appeared clean and pleated.During the functional test, the balloon was inflated using an in-house presto inflation device, but it was noted water was exiting from the middle portion of the balloon.Then microscopic evaluation was performed and balloon rupture was noted.It was a longitudinal balloon rupture.Therefore, the investigation is confirmed for the reported inflation problem, as the balloon did not inflate due to the balloon rupture.The investigation is confirmed for the identified balloon rupture, as longitudinal balloon rupture was noted during the microscopic evaluation.Although it is likely the balloon rupture led to the inflation problem.A definitive root cause for the inflation problem and balloon rupture could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 06/2022), g3 h11: h6 (result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11523626
Report Number2020394-2021-00607
Device Sequence Number17486316
Product Code LIT
UDI-Device Identifier00801741094705
UDI-Public(01)00801741094705
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU35130104
Device Catalogue NumberU35130104
Device Lot NumberCMDU0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR